Alert archive / Maryland / Flash Flood Warnings in 2011

Flash Flood Warning 3, NWS Pittsburgh, PA

May 13, 2011Garrett County, Maryland; Preston County, West Virginia

NWS Pittsburgh, PA issued this flash flood warning at May 13, 2011, 2:15 PM EDT for Garrett County, Maryland; Preston County, West Virginia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2011, 2:15 PM EDT (18:15 UTC)
Expired
May 13, 2011, 4:15 PM EDT
In force
2 hr
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Flood severity
None

Counties Garrett County, MD, Preston County, WV

The radar

The Pittsburgh radar (KPBZ), 152 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
205 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
1018 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

584 
WGUS51 KPBZ 131815
FFWPBZ
MDC023-WVC077-132015-
/O.NEW.KPBZ.FF.W.0003.110513T1815Z-110513T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
215 PM EDT FRI MAY 13 2011

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN GARRETT COUNTY IN WESTERN MARYLAND...
  SOUTHEASTERN PRESTON COUNTY IN NORTHERN WEST VIRGINIA...

* UNTIL 415 PM EDT

* AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
  OAKLAND TO SILVER LAKE...MOVING NORTHEAST AT 20 MPH.

RADAR ESTIMATES ARE THAT IN EXCESS OF 2 AND A HALF INCHES OF RAIN 
HAS ALREADY FALLEN IN THESE AREAS.  THE STORMS ARE GENERATING 
RAINFALL AT THE RATE OF APPROXIMATELY TWO INCHES PER HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS AND COUNTRY ROADS.  DO NOT DRIVE THROUGH WATER 
FLOWING ACROSS ROADS AND MOVE TO HIGH GROUND IMMEDIATELY SHOULD 
FLOOD WATER THREATEN.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.

LAT...LON 3947 7906 3946 7909 3942 7912 3941 7916
      3939 7917 3934 7926 3929 7930 3929 7935
      3921 7945 3923 7955 3945 7949 3955 7904
      3953 7903

$$


15
2 follow-up statements
579 
WGUS71 KPBZ 131828
FFSPBZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
228 PM EDT FRI MAY 13 2011

MDC023-WVC077-132015-
/O.CON.KPBZ.FF.W.0003.000000T0000Z-110513T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARRETT MD-PRESTON WV-
228 PM EDT FRI MAY 13 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR
PRESTON AND GARRETT COUNTIES...

AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM OAKLAND TO SILVER LAKE...OR ALONG
A LINE EXTENDING FROM OAKLAND TO KEMPTON...MOVING NORTHEAST AT 10
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
REDHOUSE...MOUNTAIN LAKE PARK...GORMAN...KITZMILLER AND BLOOMINGTON.

MAPLE RUN...YOUGH RUN...AND CHERRY CREEK WILL EXPERIENCE RAPID RISES 
AND ARE INCLUDED IN THIS WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3947 7906 3946 7909 3942 7912 3941 7916
      3939 7917 3934 7926 3929 7930 3929 7934
      3929 7935 3921 7945 3923 7954 3945 7948
      3955 7904 3953 7903

$$

15
813 
WGUS71 KPBZ 131906
FFSPBZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
306 PM EDT FRI MAY 13 2011

MDC023-WVC077-132015-
/O.CON.KPBZ.FF.W.0003.000000T0000Z-110513T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARRETT MD-PRESTON WV-
306 PM EDT FRI MAY 13 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR
PRESTON AND GARRETT COUNTIES...

AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT HEAVY RAINFALL HAD ENDED FOR THE TIME BEING OVER THE WARNED 
AREA.  HOWEVER...RUNOFF FROM THE HEAVY RAIN WILL CONTINUE FOR THE 
NEXT COUPLE OF HOURS.  RAPID RISES AND FLOODING OF SMALL CREEKS IS 
STILL EXPECTED.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
GORMAN...KITZMILLER AND BLOOMINGTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3947 7906 3946 7909 3942 7912 3941 7916
      3939 7917 3934 7926 3929 7930 3929 7934
      3929 7935 3921 7945 3923 7954 3945 7948
      3955 7904 3953 7903

$$

15

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at May 13, 1:02 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, May 13, 1:02 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
102 PM EDT FRI MAY 13 2011

.SYNOPSIS...
A LOW PRESSURE SYSTEM, MOVING SLOWLY EASTWARD FROM THE MIDWEST,
WILL CAUSE SHOWERS AND THUNDERSTORMS TO BECOME NUMEROUS THIS
AFTERNOON, AND THROUGH THE WEEKEND. SHOWERS COULD HANG ON FOR MUCH
OF THE COMING WEEK, AS THE LOW PRESSURE SYSTEM PIN WHEELS OVER THE
REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
SCATTERED THUNDERSTORMS HAVE DEVELOPED DURING THE EARLY AFTERNOON
HOURS. OUTFLOW BOUNDARIES COULD BE A FOCUSING MECHANISM FOR
THUNDERSTORMS...AS THE WARM FRONT HAS BECOME RATHER DIFFUSE. HEAVY
RAINFALL SHOULD BE THE GREATEST THREAT WITH THESE
THUNDERSTORMS...ESPECIALLY IN AREAS THAT RECEIVED RAIN YESTERDAY.
FOR LOCATIONS THAT SAW LITTLE RAIN YESTERDAY...DRYING TREND
EARLIER THIS WEEK SHOULD ALLOW GROUND TO HOLD MORE MOISTURE.

NAM MODEL PROFILES SHOW INSTABILITY. HOWEVER, CAPE AREA
APPEARS TO BE OF NARROW TYPE, WHICH MEANS SLOWER UPDRAFTS, THAT
CAN BE MORE FAVORABLE FOR HEAVY RAIN PRODUCTION OVER LARGE HAIL AND
DAMAGING WIND. STORM PROPAGATION CHARACTERISTICS THIS PERIOD ALSO
FAVOR SLOW STORM MOVEMENTS AND POTENTIAL BACK-BUILDING AND TRAINING.

3-HOUR FLASH FLOOD GUIDANCE SUGGESTS NO MORE THAN 1.5 INCHES OF
RAIN WITHIN 3 HOURS CAN CAUSE FLOODING. OF COURSE, IN URBAN AREAS,
THIS WOULD BE MORE LIKE 1.0 INCH IN 3-HOURS.

FORECASTED TEMPERATURES TO BE ABOUT 10 DEGREES WARMER THAN NORMAL,
USING BLEND OF RECENT NAM AND GFS MOS AND BIAS-CORRECTED MEAN SREF
VALUES.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
BLEND OF RECENT SREF, NAEFS, AND ECMWF MODEL OUTPUT CONCUR THAT
LOW PRESSURE SYSTEM WILL BEGIN ITS PIN WHEEL THROUGH THE AREA FOR
THE WEEKEND...WITH PERIODS OF SHOWERS AND THUNDERSTORMS. HENCE,
HAVE USED GENERALLY USE LIKELY POPS...WITH A SLIGHT DECREASING
TREND OVERNIGHT AT CONVECTIVE MINIMUM.

AS THE UPPER LOW GETS CLOSER TO THE AREA...THE INFLUENCE OF ITS
COLD TEMPERATURES ALOFT AND CLOUDY, SHOWERY CONDITIONS, WILL CAUSE
TEMPERATURES TO DECREASE TO TO JUST ABOVE NORMAL BY THE END OF THE
WEEKEND, AS INDICATED BY RECENT GFS AND NAM MOS VALUES.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
BLEND OF NAEFS AND ECMWF MODEL OUTPUT CONTINUE TO SHOW THE LOW
PRESSURE SYSTEM, SUPPORTED BY A COLD LOW ALOFT, PIN WHEELING OVER
THE NORTHEASTERN STATES AND OHIO VALLEY INTO THURSDAY.

HENCE WILL MAINTAIN A CHANCE OF SHOWERS WITH MAINLY CLOUDY AND
COOLER THAN NORMAL CONDITIONS.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
VFR CUMULUS WILL BE PUNCTUATED BY BANDS OF SCATTERED SHOWERS AND
THUNDERSTORMS WITH HEAVY RAIN, WITH POTENTIAL IFR RESTRICTIONS,
THIS AFTERNOON AND EARLY TONIGHT.

EXPECT MVFR STRATUS AND POTENTIALLY IFR FOG TO DEVELOP LATE
TONIGHT IN THE NOCTURNALLY-CHILLED AND RAIN-MOISTENED SURFACE
LAYER.

SURFACE WINDS WILL BE MAINLY FROM THE SOUTH NEAR 10 KTS THIS
AFTERNOON AND NEAR 5 KTS TONIGHT. WINDS CAN GUST OVER 25 KTS IN
THUNDERSTORMS WITH HEAVY RAIN.

BLEND OF RECENT SREF, NAEFS, AND ECMWF MODEL OUTPUT SHOW THE LOW
PRESSURE SYSTEM, COMING EAST FROM THE MIDWEST, WILL SLOWLY PIN
WHEEL THROUGH THE UPPER OHIO VALLEY TONIGHT INTO POSSIBLY
THURSDAY, RESULTING IN PERIODS OF SHOWERS AND THUNDERSTORMS WITH
RESTRICTIONS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, May 13, 4:57 AM EDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
457 AM EDT FRI MAY 13 2011

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-140900-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
457 AM EDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

STRONG THUNDERSTORMS, THIS AFTERNOON AND EARLY TONIGHT, MAY
PRODUCE LOCALLY HEAVY RAIN. LOCATIONS GETTING RAIN AMOUNTS OF MORE
THAN 1.5 INCHES IN LESS THAN 3 HOURS CAN HAVE FLOODING DEVELOP
QUICKLY. THE THUNDERSTORMS MAY ALSO PRODUCE GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, May 13, 11:38 AM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1138 AM EDT FRI MAY 13 2011

MDZ001-WVZ023-131630-
GARRETT MD-PRESTON WV-
1138 AM EDT FRI MAY 13 2011

...HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...
GARRETT AND PRESTON...

AT 1134 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 5
MILES SOUTHWEST OF FRIENDSVILLE TO 3 MILES NORTH OF REDHOUSE...OR
ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF CRANESVILLE TO 3
MILES NORTH OF REDHOUSE...MOVING EAST AT 15 MPH.

THESE THUNDERSTORMS WILL PRODUCE HEAVY RAIN THAT MAY CAUSE PONDED
WATER ON ROADS AND IN LOW LYING AREAS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  SILVER LAKE...        REDHOUSE...
  SWALLOW FALLS STATE PARK...                 OAKLAND...
  FRIENDSVILLE...       MOUNTAIN LAKE PARK... MCCOMAS BEACH...
  GORMAN...             MCHENRY...            ACCIDENT...
  DEEP CREEK LAKE STATE PARK...               BITTINGER...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

&&

LAT...LON 3948 7906 3946 7909 3942 7912 3941 7916
      3939 7917 3934 7926 3929 7930 3929 7935
      3926 7939 3923 7951 3969 7947 3973 7920
      3973 7894 3971 7893

15
Special weather statement, May 13, 12:03 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1203 PM EDT FRI MAY 13 2011

MDZ001-WVZ023-041-131700-
GARRETT MD-PRESTON WV-TUCKER WV-
1203 PM EDT FRI MAY 13 2011

...HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...GARRETT...TUCKER AND PRESTON...

AT 1159 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN 5 MILES NORTH
OF NEWBURG...OR ABOUT 3 MILES EAST OF GLADESVILLE...MOVING EAST AT
15 MPH.

HEAVY RAIN MAY CAUSE PONDED WATER ON ROADS AND IN LOW LYING AREAS.
VISIBILITY CAN BE REDUCED.

SOME LOCATIONS THAT WILL BE IMPACTED BY THIS HEAVY RAIN INCLUDE...
  NEWBURG...            FELLOWSVILLE...       MASONTOWN...
  TUNNELTON...          HANNAHSVILLE...       KINGWOOD...
  ROWLESBURG...         VALLEY POINT...       TERRA ALTA...
  HAZELTON...           CRANESVILLE...
  CATHEDRAL STATE PARK...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 3921 7982 3923 7983 3924 7986 3926 7986
      3929 7988 3957 7984 3958 7983 3972 7946
      3921 7949

34
Special weather statement, May 13, 1:02 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
102 PM EDT FRI MAY 13 2011

MDZ001-PAZ076-WVZ023-041-132015-
GARRETT-FAYETTE RIDGES-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
NORMALVILLE...FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...
TERRA ALTA...PARSONS...DAVIS...THOMAS
102 PM EDT FRI MAY 13 2011

...THUNDERSTORMS WITH HEAVY RAIN...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON.
THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL AT THE RATE OF 2 TO 3
INCHES PER HOUR AND WILL LIKELY MOVE EAST...NORTHEASTWARD AT
APPROXIMATELY 15 MPH.

WITH THAT PROJECTED RAINFALL RATE AND SLOW MOVEMENT, SOME
LOCATIONS WILL EXPERIENCE RAPID RISES TO SMALL STREAMS, PONDING OF
WATER ON ROADS AND IN LOW LYING AREAS, AND LOCALIZED FLASH
FLOODING.

MOVE TO HIGH GROUND QUICKLY SHOULD FLOOD WATER THREATEN AND
REMEMBER NOT TO DRIVE THROUGH AREAS WHERE WATER IS FLOWING ACROSS
THE ROAD.

STAY TUNED THIS AFTERNOON TO NOAA WEATHER RADIO OR OTHER NEWS
MEDIA FOR LATER STATEMENT AND WARNINGS.

PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

15
Special weather statement, May 13, 1:19 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
119 PM EDT FRI MAY 13 2011

OHZ041-050-PAZ013-014-020-021-029-WVZ001>003-131915-
ALLEGHENY PA-BEAVER PA-BROOKE WV-BUTLER PA-COLUMBIANA OH-HANCOCK
WV-JEFFERSON OH-LAWRENCE PA-OHIO WV-WASHINGTON PA-
119 PM EDT FRI MAY 13 2011

...HEAVY RAIN...

A LINE OF SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN
WILL MOVE THROUGH THE FOLLOWING
COUNTIES...COLUMBIANA...JEFFERSON...WASHINGTON...ALLEGHENY..
.BEAVER.. .BUTLER...LAWRENCE...OHIO...BROOKE AND HANCOCK...

AT 108 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED A LINE OF SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING
HEAVY RAIN ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF
COLUMBIANA TO AVELLA...MOVING NORTHEAST AT 15 MPH.

THESE STORMS ARE SLOW-MOVING AND COULD PRODUCE HEAVY RAINFALL AT THE
RATE OF 2 TO 3 INCHES PER HOUR. HEAVY RAIN MAY CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS...PONDING OF WATER ON ROADWAYS AND IN LOW
LYING AREAS...AND REDUCED VISIBILITIES.

SOME LOCATIONS THAT WILL BE IMPACTED BY THIS HEAVY RAIN INCLUDE...
  WELLSBURG...          WEIRTON...
  TOMLINSON RUN STATE PARK...                 SUN VALLEY...
  NEWELL...             NEW MANCHESTER...     NEW CUMBERLAND...
  FRANKLIN...           FOLLANSBEE...         COLLIERS...
  CHESTER...            BETHANY...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 4033 7978 4011 8058 4090 8076 4090 8053
      4099 8053 4112 8020

34
Special weather statement, May 13, 1:29 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
129 PM EDT FRI MAY 13 2011

PAZ031-075-076-131800-
FAYETTE PA-FAYETTE RIDGES PA-GREENE PA-
129 PM EDT FRI MAY 13 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL GREENE AND WEST
CENTRAL FAYETTE COUNTIES...

AT 125 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MASONTOWN...
MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR HOPWOOD AROUND 200 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4001 7973 3983 7960 3974 7997 3987 8003

15

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 7:42 AM EDTSpecial Weather StatementPBZGarrett63 min
May 13, 11:38 AM EDTSpecial Weather StatementPBZGarrett52 min
May 13, 4:56 PM EDTSpecial Weather StatementPBZGarrett64 min
May 12, 8:34 PM EDTSpecial Weather StatementPBZMarshall, Ohio56 min
May 12, 8:48 PM EDTAreal Flood WarningPBZHancock3 hr
May 12, 9:07 PM EDTSpecial Weather StatementPBZWetzel53 min
May 12, 10:40 PM EDTSpecial Weather StatementPBZPreston, Tucker65 min
May 12, 11:27 PM EDTSpecial Weather StatementPBZTucker33 min
May 13, 12:03 PM EDTSpecial Weather StatementPBZPreston57 min
May 13, 1:19 PM EDTSpecial Weather StatementPBZBrooke, Hancock116 min
May 13, 2:17 PM EDTSpecial Weather StatementPBZBrooke, Ohio58 min
May 13, 2:52 PM EDTSevere Thunderstorm WarningPBZBrooke, Hancock38 min
May 13, 3:38 PM EDTFlash Flood WarningPBZOhio3 hr
May 13, 3:52 PM EDTFlood WatchPBZBrooke, Hancock, Marshall, Ohio6 hr

Nearby

Flash Flood Warnings in Maryland, 2011Flash Flood Warnings in West Virginia, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.